It is not known if it is even possible to overdose on glycine or what the effects would be if an overdose occurred. The effects would likely vary, depending on how much glycine was taken and other factors. If a glycine overdose occurs, treatment might involve pumping the stomach or treating symptoms that occur as a result of the overdose (supportive care).
An Overview of a Glycine OverdoseGlycine is an amino acid produced naturally by the human body and found in many foods. It is also available as a dietary supplement. It is not known how much glycine it would take to result in an overdose or what exactly to expect with a glycine overdose. However, the effects of an overdose will likely vary, depending on the glycine dosage as well as other factors.
If you happen to overdose on glycine, seek immediate medical attention.
Effects of a Glycine OverdoseNot much is known about the possible effects of a glycine overdose. At this point, it is not possible to predict the effects of a glycine overdose, whether such effects will be mild or serious, or even if a glycine overdose is possible.
Treatment for a Glycine OverdoseBecause so little is known about the possible effects of a glycine overdose, it is also not known how best to treat a glycine overdose. If the overdose was recent, your healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment (if necessary) will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on glycine.